Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 45, NWS Melbourne, FL

June 8, 1994Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 8, 1994, 6:55 AM EDT for Orange County, Osceola County, Florida. It was in force for 65 min.

The area

The counties it named.

The facts

Issued
Jun 8, 1994, 6:55 AM EDT (10:55 UTC)
Expired
Jun 8, 1994, 8:00 AM EDT
In force
65 min
Issued by
NWS Melbourne, FL
Area
Whole counties

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 60 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 1994-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 1994-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KMLB 081055 RRA
SVRMLB
FLC095-097-081200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
655 AM EDT WED JUN 8 1994
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  800 AM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN CENTRAL FLORIDA
 
   ...ORANGE COUNTY...OSCEOLA COUNTY
 
AT 655 AM SEVERE THUNDERSTORMS WERE MOVING FROM SOUTH OF KISSIMMEE
ACROSS THE ORLANDO METROPOLITAN AREA. THESE STORMS WERE MOVING NORTHEAST
AT 30 MPH. A FUNNEL CLOUD WAS REPORTED ON THE EAST WEST EXPRESSWAY WEST
OF CLARK ROAD IN ORLANDO BY FLORIDA HIGHWAY PATROL AT 650 AM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:20 AM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 8, 2:20 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
211 AM EDT WED JUN 8 1994

SHWRS ALREADY BEGINNING IN STRONG SW FLOW AND WITH PWS STILL NEAR 2 IN
WILL GO LIKELY ALL ZNS. CLOUDS WILL HOLD TMPS DOWN A BIT TODAY EXCEPT
SRN CSTL WHERE THEY MAY SEE BIT MORE SUN. ON THU 50H FLOW BECOMES MORE
ACYCL AS TROF OVER GULF MAY ACTUALLY RETROGRADE. ALL MDLS SHOW DECENT
DRYING WITH WEAKER WSTRLY FLOW. WILL BRING POPS DOWN BUT CLOSER TO
FPCS AS NGM LOOKS TOO DRY. WITH WEAKER FLOW EAST CST SEA BRZ SHOULD BE
ABLE TO GET GOING AND WILL HAVE HIGHEST POPS THU GRP 1.

@1...VOLUSIA BREVARD
@2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE
@3...INDIAN RIVER MARTIN ST LUCIE

MCO 87/72/92 734
DAB 87/72/90 735
MLB 87/72/90 735

.MLB...NONE.

RES

In the hours before

Special weather statement, Jun 8, 4:34 AM EDT, 2 hours 21 minutes before
FLZ040-081030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
434 AM EDT WED JUN 8 1994

...STRONG THUNDERSTORMS MOVING INTO MARION COUNTY...

WEATHER RADAR SHOWED STRONG THUNDERSTORMS MOVING INTO THE
SOUTHWEST AND SOUTH CENTRAL PARTS OF MARION COUNTY REACHING FROM
NEAR DUNNELLON EAST TO SUMMERFIELD AND BELLVIEW.

THESE STORMS WERE MOVING NORTHEAST 25 TO 30 MPH AND WILL BE MOVING
INTO THE OCALA...SILVER SPRINGS AREA WITHIN THE NEXT 30 TO 45 MINUTES.

STRONG GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL
MAY ACCOMPANY THE STRONGER STORMS.

MOTORISTS SHOULD EXERCISE CAUTION THIS MORNING AND BE ALERT FOR PONDING
OF WATER ON THE ROADWAYS.
Special weather statement, Jun 8, 6:03 AM EDT, 52 minutes before
FLZ038-501-081105-

SPECIAL WEATHER AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
603 AM EDT WED JUN 8 1994

...STRONG THUNDERSTORMS OVER FLAGLER COUNTY...

STRONG THUNDERSTORMS HAVE PUSHED INTO THE WESTERN PART OF FLAGLER
COUNTY AND WERE MOVING RAPIDY NORTHEAST 35 MPH.

THEY WILL QUICKLY MOVE THROUGH THE COUNTY AND OVER THE COASTAL
WATERS WITHIN THE NEXT 30 TO 45 MINUTES.

STRONG GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL
MAY ACCOMPANY THE STRONGER STORMS.

MOTORISTS THIS MORNING SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH
THE HEAVIER DOUNPOURS AND BE ALERT FOR PONDING OF WATER ON THE
ROADWAYS.

BOATERS OVER THE COASTAL AND INLAND WATERWAYS SHOULD BE ALERT FOR
ROUGH SEAS AND STRONG WINDS.
Special weather statement, Jun 8, 6:03 AM EDT, 52 minutes before
FLZ038-501-081105-

SPECIAL WEATHER AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
603 AM EDT WED JUN 8 1994

...STRONG THUNDERSTORMS OVER FLAGLER COUNTY...

STRONG THUNDERSTORMS HAVE PUSHED INTO THE WESTERN PART OF FLAGLER
COUNTY AND WERE MOVING RAPIDY NORTHEAST 35 MPH.

THEY WILL QUICKLY MOVE THROUGH THE COUNTY AND OVER THE COASTAL
WATERS WITHIN THE NEXT 30 TO 45 MINUTES.

STRONG GUSTY WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAINFALL
MAY ACCOMPANY THE STRONGER STORMS.

MOTORISTS THIS MORNING SHOULD EXERCISE CAUTION WHILE DRIVING THROUGH
THE HEAVIER DOUNPOURS AND BE ALERT FOR PONDING OF WATER ON THE
ROADWAYS.

BOATERS OVER THE COASTAL AND INLAND WATERWAYS SHOULD BE ALERT FOR
ROUGH SEAS AND STRONG WINDS.
Special weather statement, Jun 8, 6:06 AM EDT, 49 minutes before
FLZ041-044>047-053-054-058-059-064-501-081110-

SPECIAL WEATHER STATEMENT...CORRECTED TYPO
NATIONAL WEATHER SERVICE MELBOURNE FL
606 AM EDT WED JUN 8 1994

...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS INCREASING
OVER CENTRAL FLORIDA...

AT 600 AM STRONG THUNDERSTORMS WERE FROM PALATKA TO BARBERVILLE
AND FROM WEST OF LEESBURG AND CLERMONT SOUTH TO LAKELAND. THESE
THUNDERSTORMS WERE PRODUCING VERY HEAVY RAIN...FREQUENT LIGHTNING
AND GUSTY WINDS. THE STORMS WERE MOVING EAST NORTHEAST AT 25 TO 30
MPH AND WILL MOVE OFFSHORE BETWEEN ST AUGUSTINE AND DAYTONA BEACH
DURING THE NEXT HOUR AND MOVE ACROSS LEESBURG AND CLERMONT TO NEAR
DISNEY AS WELL.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.
STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

ELSEWHERE SHOWERS WERE SCATTERED OFFSHORE OUT OVER 50 MILES FROM ST
AUGUSTINE TO SEBASTIAN...AND EXTENDED INLAND FROM WEST OF VERO TO FT
DRUM AND OKEECHOBEE. THESE SHOWERS WERE MOVING NORTHEAST AT 25 MPH.

RES
Special weather statement, Jun 8, 6:07 AM EDT, 48 minutes before
FLZ041-044>047-053-054-058-059-064-501-081110-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
606 AM EDT WED JUN 8 1994

...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS INCREASING
OVER CENTRAL FLORIDA...

AT 600 AM STRONG THUNDERSTORMS WERE FROM PALATKA TO BARBERVILLE
AND FROM WEST OF LEESBURG AND CLERMONT SOUTH TO LAKELAND. THESE
THUNDERSTORMS WERE PRODUCING VERY HEAVY RAIN...FREQUENT LIGHTNING
AND GUSTY WINDS. THE STORMS WERE MOVING EAST NORTHEAST AT 25 TO 30
MPH AND WILL MOVE OFFSHORE BETWEEN ST AUGUSTINE AND DAYTONA BEACH
DURING THE NEXT HOUR AND MOVE ACROSS LEESBURG AND CLERMONT TO NEAR
DISNEY AS WELL.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

ELSEWHERE SHOWERS WERE SCATTERED OFFSHORE OUT OVER 50 MILES FROM ST
AUGUSTINE TO SEBASTIAN...AND EXTENDED INLAND FROM WEST OF VERO TO FT
DRUM AND OKEECHOBEE. THESE SHOWERS WERE MOVING NORTHEAST AT 25 MPH.

RES
BDRUM
Special weather statement, Jun 8, 6:08 AM EDT, 47 minutes before
FLZ041-044>047-053-054-058-059-064-501-081110-

SPECIAL WEATHER STATEMENT...CORRECTED TYPO
NATIONAL WEATHER SERVICE MELBOURNE FL
606 AM EDT WED JUN 8 1994

...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS INCREASING
OVER CENTRAL FLORIDA...

AT 600 AM STRONG THUNDERSTORMS WERE FROM PALATKA TO BARBERVILLE
AND FROM WEST OF LEESBURG AND CLERMONT SOUTH TO LAKELAND. THESE
THUNDERSTORMS WERE PRODUCING VERY HEAVY RAIN...FREQUENT LIGHTNING
AND GUSTY WINDS. THE STORMS WERE MOVING EAST NORTHEAST AT 25 TO 30
MPH AND WILL MOVE OFFSHORE BETWEEN ST AUGUSTINE AND DAYTONA BEACH
DURING THE NEXT HOUR AND MOVE ACROSS LEESBURG AND CLERMONT TO NEAR
DISNEY AS WELL.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.
STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

ELSEWHERE SHOWERS WERE SCATTERED OFFSHORE OUT OVER 50 MILES FROM ST
AUGUSTINE TO SEBASTIAN...AND EXTENDED INLAND FROM WEST OF VERO TO FT
DRUM AND OKEECHOBEE. THESE SHOWERS WERE MOVING NORTHEAST AT D25 MPH.

RES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:20 PM EDTSevere Thunderstorm WarningMLBOsceola55 min
Jun 8, 2:44 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River61 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.